Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Elevated BP, flushing feeling. Have cavernous lung lesions. Want to continue taking Adderall and Viibryd

Jun 2013
User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 2219 Questions
have recently had some elevated BP and PR issues with "flushing" feelings and had to go to the ER because of it. I was also having shob and intermittent cp. The ER doc's recommended that I have an event monitor. They also found some cavernous lesions on my lungs & I will be f/u w/ a pulmonary on the 26th of this month. I have been under tremendous stress lately with my ex-husband of 4yrs, we have 2 children ages 12&15 that he is trying to get full custody of. It's has been hell and he has been harassing me like he has most of the time I have known him. Point is, my PC doc has taken me off my adderall which I do not think I can function w/o d/t my elevated BP issues. Even w/o my small dose of adderall, my BP is elevated. I don't think it is the drug. I know I have a panic disorder and am under tremendous stress. How can I talk to my doctor to make him understand that I need it to help me focus at work? That along with my viibryd for my depression has been working very well for me. W/o it, I am struggling terribly. My dr also advised that I also didn't take the BP meds the ER prescribed so that the event monitor could record what was "really going on" and he told me to just take my lorazepam instead. I rarely ever take it. I do not want to make a habit of taking that drug. Please advise.
Posted Wed, 10 Apr 2013 in Mania
Answered by Dr. Sushil Kumar Sompur 8 days later
Hi there,

It can be tremendously distressing to go off of your psychostimulant when you most need it to function in your daily life. I also understand that you have been having a tough time with custody issues and that your personal life will come up in the legal battle if your ex-husband knows about it and I am sure he does.

Please talk to your psychiatrist about alternatives to the psychostimulant that you were on i.e. adderall since there are many out there in the market that may not increase your blood pressure for example methylphenidate and atomoxetine, to quote just a couple.

I am sure viibryd is doing a lot to help you at work but also make sure you are taking your blood pressure medications.

Taking lorazepam may not be a bad thing after all and it is likely that you will find it to be relaxing and help with sleep issues. You may find it to be addictive if you have used more than required but your anxiety issues will surely be resolved with the medication.

I advise you to bring these issues up with your psychiatrist and let him know what you are really going through and if he does not have the time for you please have him/her refer you to a psychotherapist.

I hope this helped. Let me know if you need clarifications.

Take care
Above answer was peer-reviewed by
Follow-up: Elevated BP, flushing feeling. Have cavernous lung lesions. Want to continue taking Adderall and Viibryd 22 hours later
Very much appreciated and thank you for being so thoughtful and helpful with your reply. I don't know if you can see or look at my previous questions. I have a lot going on all at once. I'm f/u with a pulmonologist on 3/26 and hopefully will be getting answers as to why I am feeling so badly. Abnormal CT of lungs, cavernous lesions and cysts bilaterally. First avail appt was in May but they worked me in. Also, will be hearing back from cardiology from my 24hr holter monitor. Should be interesting. What the heck is wrong with me? I could download the CT for you guys to view.
Answered by Dr. Sushil Kumar Sompur 2 minutes later
I am sorry; I do not see your previous questions. Please go ahead with the appointments as fixed and write back to me with the progress. Anything wrong should come up with the follow ups.

I do not think there is a need to view the CT now. We can hold on it for a later date.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor